Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2019, 5:28 PM EDT for Cobb County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 2, 2019, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WWUS82 KFFC 022128
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Fri Aug 2 2019
GAZ021-032-022200-
Cobb GA-Cherokee GA-
528 PM EDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 600 PM EDT...
At 528 PM EDT...a strong thunderstorm was over Kennesaw State
University, or near Marietta...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Kennesaw, Woodstock, Acworth, White Water Park, Due West,
Kellogg Creek, Sandy Plains, Oak Grove, Kennesaw State University,
Hobgood Park and Lost Mountain Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8473 3408 8466 3416 8466 3411 8446
3395 8449 3394 8472 3395 8472 3395 8474
3407 8474
TIME...MOT...LOC 2128Z 096DEG 13KT 3405 8457
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:13 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 2, 3:13 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 313 PM EDT Fri Aug 2 2019 .SHORT TERM /Tonight through Saturday Night/... No appreciable change in the general pattern over the region through the short-term forecast period. Forecast area remains under weak upper-level troughing as the fairly amplified but static pattern persists. Ample moisture remains in place with the diurnally driven cycle of scattered to widespread convection expected to continue. Model lapse rates fairly weak this afternoon into this evening and severe threat appears marginal, though certainly not zero. Some slight steepening of the mid-level lapse rates forecast for tomorrow, but again, widespread severe thunderstorms do not appear to be likely. Main threat will be isolated damaging winds and frequent lightning. Stout precipitable water values and slow moving storms means some isolated heavy rainfall amounts are likely with localized flooding possible. Temperatures will remain near seasonal normals. 20 .LONG TERM /Sunday through Friday/... The synoptic setup over the CONUS will remain fairly persistent in the early parts of the extended period. Upper level troughing extending from the Great Lakes into the Gulf of Mexico will remain entrenched across our area, wedged between a broad upper level ridge to the west extending from New Mexico/northwest Texas into the high plains, and another ridge to the east over the Atlantic Ocean. Abundant tropical moisture will continue to support scattered to numerous showers and thunderstorms each afternoon and evening. Primarily chance PoPs are anticipated during the peak hours each day, although Sunday could stand as an exception, as a shortwave embedded within the upper flow could lead to better organization and coverage, warranting likely PoPs area-wide. Given the deep moisture across the forecast area, the potential remains for showers and thunderstorms to remain late into the evening and overnight hours, so have maintained slight chance to low-end chance PoPs during the overnight period for much of the extended period. The potential exists for the development of a few strong to severe thunderstorms in the afternoon and evening on any given day, with gusty winds being the primary hazard. Frequent lightning and heavy rainfall are also likely with any strong to severe thunderstorms that occur. By mid-week, the trough axis will have slowly shifted to the east of the forecast area, setting up west to northwest flow aloft on the back side of the trough. This will allow for some relatively drier air to build in over north and central Georgia. While diurnally driven convection will still be present, coverage and chances will be lower in the later half of the extended period compared to the earlier half. Have maintained slight chance to low-end chance during these days, as a result. Temperatures throughout the period are expected to be near or just above climatological normals, with high temperatures ranging from the mid 80s in far north Georgia to the low 90s in central Georgia, and low temperatures ranging from the upper 60s to low 70s area-wide. King && .AVIATION... 18Z Update... Generally VFR conditions expected through 06Z, outside of convection. Will see IFR ceilings developing and spreading across the forecast area between 06Z and 12Z, continuing through 14Z then lifting to mainly MVFR thru 18Z. Scattered to numerous showers and thunderstorms develop across the area this afternoon, diminishing after 00Z. Winds will be northeast through southeast 5-9kt, decreasing to 5kt or less after 00Z. //ATL Confidence...18Z Update... In general, moderate, especially concerning timing and extent of convective coverage this afternoon and evening, and lower ceilings Saturday morning. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 88 69 88 / 50 60 40 60 Atlanta 73 85 73 87 / 50 60 40 60 Blairsville 62 79 64 80 / 50 60 40 70 Cartersville 68 87 68 87 / 50 60 40 60 Columbus 72 88 72 90 / 50 60 40 60 Gainesville 69 84 69 85 / 50 60 40 60 Macon 70 88 70 90 / 50 60 40 60 Rome 68 88 68 87 / 50 60 40 70 Peachtree City 69 86 69 88 / 50 60 40 60 Vidalia 70 89 70 92 / 50 60 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....King AVIATION...20
Hazardous weather outlook, Aug 2, 11:15 AM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1115 AM EDT Fri Aug 2 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1115 AM EDT Fri Aug 2 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and into the overnight hours. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are expected each day. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 2, 3:40 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
340 PM EDT Fri Aug 2 2019
GAZ034-022015-
Gwinnett GA-
340 PM EDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT COUNTY
UNTIL 415 PM EDT...
At 340 PM EDT...a strong thunderstorm was over Grayson, or near
Lawrenceville...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Dacula, Grayson, Harbin and
Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3398 8383 3395 8381 3393 8380 3385 8389
3379 8397 3377 8401 3379 8409 3397 8406
3399 8384
TIME...MOT...LOC 1940Z 278DEG 5KT 3388 8399
WIND...40MPHSpecial weather statement, Aug 2, 3:44 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Fri Aug 2 2019
GAZ107-022015-
Pulaski GA-
344 PM EDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PULASKI COUNTY UNTIL 415
PM EDT...
At 344 PM EDT...a strong thunderstorm was near Ocmulgee Banks, or
near Hawkinsville...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hawkinsville, Wallace, Hartford, Ocmulgee Banks and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3211 8336 3212 8335 3213 8336 3213 8341
3212 8344 3212 8354 3213 8355 3212 8355
3212 8361 3219 8361 3229 8344 3218 8329
3215 8332 3214 8332 3211 8334
TIME...MOT...LOC 1944Z 042DEG 9KT 3219 8343
WIND...40MPHSpecial weather statement, Aug 2, 3:52 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Fri Aug 2 2019
GAZ006-022015-
Fannin GA-
352 PM EDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 415
PM EDT...
At 352 PM EDT...a strong thunderstorm was near Mineral Bluff, or near
Blue Ridge...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Blue Ridge, Loving, Mineral Bluff and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8419 3494 8417 3484 8436 3499 8452
TIME...MOT...LOC 1952Z 148DEG 8KT 3496 8432
WIND...40MPHSpecial weather statement, Aug 2, 4:51 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT Fri Aug 2 2019
GAZ021-032-033-022115-
North Fulton GA-Cobb GA-Cherokee GA-
451 PM EDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN COBB
AND SOUTHWESTERN CHEROKEE COUNTIES UNTIL 515 PM EDT...
At 451 PM EDT...a strong thunderstorm was over Sweat Mountain, or 9
miles northeast of Marietta...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Canton, Sandy Springs, Roswell, Alpharetta, Kennesaw,
Woodstock, Acworth, Holly Springs, Buffington, Mount Bethel, Hickory
Flat, Sweat Mountain, Kellogg Creek, Oak Grove, Kennesaw State
University, Little River Landing, Lebanon, Sandy Plains and Hobgood
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3429 8445 3404 8428 3393 8445 3409 8466
3416 8466
TIME...MOT...LOC 2051Z 142DEG 14KT 3405 8443
WIND...40MPHSpecial weather statement, Aug 2, 5:11 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Fri Aug 2 2019
GAZ055-057-022145-
Clayton GA-Henry GA-
511 PM EDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLAYTON AND SOUTHWESTERN HENRY
COUNTIES UNTIL 545 PM EDT...
At 510 PM EDT...a strong thunderstorm was over Bonanza, or near
Jonesboro...moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jonesboro, Stockbridge, Riverdale, Hampton, Morrow, Lovejoy, Lake
Spivey, Bonanza, Atlanta Motor Speedway, Jw Smith Reservoir, Eagles
Landing and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3354 8420 3337 8422 3335 8439 3337 8440
3338 8439 3339 8440 3341 8439 3342 8440
3344 8440 3345 8439 3348 8439 3350 8442
3355 8444 3355 8446 3361 8446
TIME...MOT...LOC 2110Z 093DEG 6KT 3347 8430
WIND...40MPHSpecial weather statement, Aug 2, 5:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Fri Aug 2 2019
GAZ021-032-022200-
Cobb GA-Cherokee GA-
528 PM EDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 600 PM EDT...
At 528 PM EDT...a strong thunderstorm was over Kennesaw State
University, or near Marietta...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Kennesaw, Woodstock, Acworth, White Water Park, Due West,
Kellogg Creek, Sandy Plains, Oak Grove, Kennesaw State University,
Hobgood Park and Lost Mountain Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8473 3408 8466 3416 8466 3411 8446
3395 8449 3394 8472 3395 8472 3395 8474
3407 8474
TIME...MOT...LOC 2128Z 096DEG 13KT 3405 8457
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:17 PM EDT | Special Weather Statement | FFC | Marion, Stewart, Talbot, Taylor, Webster | 28 min |
| Aug 1, 8:28 PM EDT | Special Weather Statement | FFC | Clayton | 32 min |
| Aug 1, 8:47 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Aug 1, 9:11 PM EDT | Special Weather Statement | FFC | Fayette | 34 min |
| Aug 1, 9:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 1, 9:56 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Aug 1, 9:57 PM EDT | Flash Flood Warning | FFC | Banks, Jackson, Madison | 6 hr |
| Aug 1, 11:10 PM EDT | Flash Flood Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 6 hr |
| Aug 2, 3:40 PM EDT | Special Weather Statement | FFC | Gwinnett | 35 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Aug 2, 3:52 PM EDT | Special Weather Statement | FFC | Fannin | 23 min |
| Aug 2, 4:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Aug 2, 5:11 PM EDT | Special Weather Statement | FFC | Clayton | 34 min |
| Aug 2, 5:34 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Aug 2, 5:35 PM EDT | Special Weather Statement | FFC | Catoosa | 25 min |
| Aug 2, 6:23 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.